Glasnik Matematicki, Vol. 51, No. 1 (2016), 237-253.

NON-CUT, SHORE AND NON-BLOCK POINTS IN CONTINUA

Jozef Bobok, Pavel Pyrih and Benjamin Vejnar

Faculty of Civil Engineering, Czech Technical University in Prague

Faculty of Mathematics and Physics, Charles University in Prague, 118 00 Prague, Czech Republic

Faculty of Mathematics and Physics, Charles University in Prague, 118 00 Prague, Czech Republic
e-mail: vejnar@karlin.mff.cuni.cz


Abstract.   In a nondegenerate continuum we study the set of non-cut points. We show that it can be stratified by inclusion into six natural subsets (containing also non-block and shore points). Among other results we show that every nondegenerate continuum contains at least two non-block points. Our investigation is further focused on both the classes of arc-like and circle-like continua.

2010 Mathematics Subject Classification.   54F15, 54D10.

Key words and phrases.   Continuum, shore point, non-cut point, arc-like continuum.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.51.1.14


References:

  1. R. H. Bing, Some characterizations of arcs and simple closed curves, Amer. J. Math. 70 (1948), 497-506.
    MathSciNet     CrossRef

  2. R. H. Bing, Embedding circle-like continua in the plane, Canad. J. Math. 14 (1962), 113-128.
    MathSciNet     CrossRef

  3. R.H. Bing and F.B. Jones, Another homogeneous plane continuum, Trans. Amer. Math. Soc. 90 (1959), 171-192.
    MathSciNet     CrossRef

  4. J. Bobok, R. Marciňa, P. Pyrih and B. Vejnar, Union of shore sets in a dendroid, Topology Appl. 161 (2014), 206-214.
    MathSciNet     CrossRef

  5. J. Bobok, P. Pyrih and B. Vejnar, Half-homogeneous chainable continua with end points, Topology Appl. 160 (2013), 1066-1073.
    MathSciNet     CrossRef

  6. K. Borsuk, Theory of retracts, Polish Scientific Publishers, Warsaw, 1967.
    MathSciNet    

  7. J. Doucet, Cardinality, completeness, and decomposability of sets of endpoints of chainable continua, Topology Appl. 60 (1994), 41-59.
    MathSciNet     CrossRef

  8. J. Doucet, Sets of endpoints of chainable continua, Topology Proc. 32 (2008), 31-35.
    MathSciNet    

  9. E. E. Grace, Aposyndesis and weak cutting, in: General topology and modern analysis, Academic Press, New York, 1981, 71-82.
    MathSciNet    

  10. R. Escobedo, M. de Jesús López and H. Villanueva, Nonblockers in hyperspaces, Topology Appl. 159 (2012), 3614-3618.
    MathSciNet     CrossRef

  11. A. Illanes, Finite unions of shore sets, Rend. Circ. Mat. Palermo (2) 50 (2001), 483-498.
    MathSciNet     CrossRef

  12. A. Illanes and P. Krupski, Blockers in hyperspaces, Topology Appl. 158 (2011), 653-659.
    MathSciNet     CrossRef

  13. J. Krasinkiewicz and P. Minc, Continua and their open subsets with connected complements, Fund. Math. 102 (1979), 129-136.
    MathSciNet    

  14. R. Leonel, Shore points of a continuum, Topology Appl. 161 (2014), 433-441.
    MathSciNet     CrossRef

  15. W. Lewis, Continuous curves of pseudo-arcs, Houston J. Math. 11 (1985), 91-99.
    MathSciNet     CrossRef

  16. S. Macias, Topics on continua, Chapman and Hall/CRC, Boca Raton, 2005.
    MathSciNet     CrossRef

  17. S. B. Nadler, Continuum theory. An introduction, Marcel Dekker, New York, 1992.
    MathSciNet    

  18. V. C. Nall, Centers and shore points of a dendroid, Topology Appl. 154 (2007), 2167-2172.
    MathSciNet     CrossRef

  19. J. Nikiel and E. D. Tymchatyn, Sets of end-points and ramification points in dendroids, Fund. Math. 138 (1991), 139-146.
    MathSciNet    

  20. P. Pyrih and B. Vejnar, A lambda-dendroid with two shore points whose union is not a shore set, Topology Appl. 159 (2012), 69-74.
    MathSciNet     CrossRef

  21. I. Rosenholtz, Absolute endpoints of chainable continua, Proc. Amer. Math. Soc. 103 (1988), 1305-1314.
    MathSciNet     CrossRef

  22. T. Wazewski, Sur un continu singulier, Fundamenta Mathematicae 4 (1923), 214-245.

  23. G. T. Whyburn, Semi-locally connected sets, Amer. J. Math. 61 (1939), 733-749.
    MathSciNet     CrossRef

  24. G. T. Whyburn, Analytic topology, American Mathematical Society, New York, 1942.
    MathSciNet    

Glasnik Matematicki Home Page